Alert archive / California / Frost Advisories in 2019
Frost Advisory 9, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 29, 2019, 1:45 PM PDT for Mendocino County, California. It took effect at Mar 30, 2019, 12:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2019, 1:45 PM PDT (20:45 UTC)
- In effect from
- Mar 30, 2019, 12:00 AM PDT
- Expired
- Mar 30, 2019, 8:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
County Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 139 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 8.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
424 WWUS76 KEKA 292045 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 145 PM PDT Fri Mar 29 2019 CAZ110-111-301500- /O.NEW.KEKA.FR.Y.0009.190330T0700Z-190330T1500Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- 145 PM PDT Fri Mar 29 2019 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM SATURDAY... * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Leggett, Laytonville, Willits, Covelo. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. $$
2 follow-up statements
772 WWUS76 KEKA 300956 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 256 AM PDT Sat Mar 30 2019 CAZ110-111-301500- /O.CON.KEKA.FR.Y.0009.000000T0000Z-190330T1500Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- 256 AM PDT Sat Mar 30 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Leggett, Laytonville, Willits, Covelo. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
266 WWUS76 KEKA 301447 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 747 AM PDT Sat Mar 30 2019 CAZ110-111-301600- /O.EXP.KEKA.FR.Y.0009.000000T0000Z-190330T1500Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- 747 AM PDT Sat Mar 30 2019 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... Temperatures in the mid 30s in the coldest spots with localized patchy frost early this morning will thaw and warm during the mid to late morning hours. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 29, 4:31 AM PDT, 9 hours 14 minutes earlier.
Area forecast discussion, Mar 29, 4:31 AM PDT, 9 hours 14 minutes before
AREA FORECAST DISCUSSION...RESENT National Weather Service Eureka CA 431 AM PDT Fri Mar 29 2019 .SYNOPSIS...Showers will linger across the region today followed by a period of drier weather on Saturday. Additional rain will enter the area Sunday and Monday, with wet and unsettled weather persisting during much of next week. && .DISCUSSION...A cold upper trough was in the process of shearing eastward across the region Friday morning. Numerous showers and a few thunderstorms were occurring over NWRN CA as a result...with showers likely lingering through the afternoon, and then dissipating tonight as midlevel heights begin to increase in earnest. In addition, clouds are expected to dissipate tonight, which will augment surface cooling and support patchy frost development across interior valleys. Otherwise, dry weather appears probable on Saturday, followed by an increase in rain chances during Sunday and Monday as modest low/midlevel WAA spreads north and east ahead of a weak frontal system over the Pacific. This will mark the beginning of what appears to be an extended period of wet and unsettled weather as a series of progressive storm systems move east across the west coast. At this time, the heaviest rainfall is forecast to occur over NWRN CA on Friday...hydrologic impacts will continue to be assessed. && .AVIATION...Showers are diminishing both in coverage and intensity early this morning. This trend will continue throughout the day and by late this afternoon much drier vfr conditions should prevail across the region. High pressure will briefly build toward the end of the taf cycle. Other than early morning stratus and fog across the interior valleys...vfr conditions can be expected through late Saturday. && .MARINE...Conditions continue to improve across the coastal waters this morning as a low pressure system to the north of the area moves inland. Light northerlies will return today and Saturday as high pressure builds over the region. A series of mid to long period seas will continue to propagate through the waters for most of the upcoming week therefore seas will remain a bit elevated. Toward Sunday the southerlies return while the persistent longer period swell remains. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Mar 29, 3:14 AM PDT, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 314 AM PDT Fri Mar 29 2019 CAZ102-105>108-110>113-301015- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 314 AM PDT Fri Mar 29 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-104-109-301015- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 314 AM PDT Fri Mar 29 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A moderate threat of sneaker waves exists along area beaches during Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in California, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.